Social Anxiety Support Forum banner

1 - 11 of 11 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter #1
Has anyone taken Buspar for Social Anxiety? I feel weird while taking it, like electric shocks going on in my head and face. Has this happened to anyone?
 

·
Registered
Joined
·
271 Posts
No..ive taken 5mg-35 mg no prob.
It make my SA worse, prob because of the dopa antagonist.
How long ago did you stop paxil?
 

·
Banned
Joined
·
1,376 Posts
IMO buspar is useless, the shocks may be from anxiety, not the buspar

I wouldnt have respect for any doc who prescribed buspar as its generally known to give placebo effect only
 

·
Registered
Joined
·
153 Posts
buspar has been working for me. I never trust that medicine actually works, thinking its a placebo. but I accidentally didn't take it a few times(and didnt realize that I forgot) and I noticed that I was much more anxious than usual. So it works for me.
 

·
Registered
Joined
·
345 Posts
I find it curious that Buspar would be prescribed to anyone with social anxiety, as it is antagonistic on the dopamine d2 receptor, which seems to have low binding with people suffering from SA.

It is pretty good for GAD though, it has a pretty strong sedating effect.
 

·
Registered
Joined
·
7 Posts
Discussion Starter #7
I took Paxil when first diagnosed with SA back in 2000. Took it for about 9 months, didn't like the side effects. I guess who really does like the side effects? Has there been anything that worked for you?
 

·
Registered
Joined
·
279 Posts
I actually used to get them about 30min after taking my meds and they'd last about 30 45 min. They felt completely identical to the weird feelings I got when withdrawaling from effexor, though i don't think they feel like shocks, more like weird pulses. When I was on it, it got to the point I dreaded taking every dose because I didn't like the feeling. I was confused why I was getting symptoms identical to what I had when withdrawaling from a med. When I started thinking about it the only thing I can think so far that may be causing it is maybe in most people when the buspar binds to the receptor it trigers a response (ie. it's an agonist); however, not everyone has identical receptors so for a rare phenotype when it binds to the receptor it dosen't trigger a response, but since it is still occupying the receptor it blocks the normal nuerotransmiters from binding, causing an antagonist like response. Antagonizing serotonin receptors can possibly produce symptoms like withdrawal from SSRI's
 

·
Banned
Joined
·
38,431 Posts
My experience was that Buspar did nothing at all. If not for it being labeled so that I knew it was actually a drug I'd sure never be able to differentiate it from placebo.
 
1 - 11 of 11 Posts
Top